2 doctors weighed in:
Have hashimoto and keep going from hypo to hyper in short period of time on Synthroid (thyroxine) and all associated symptoms. What is best medication for this?
2 doctors weighed in

Dr. Shabbir Hossain
Internal Medicine
1 doctor agrees
In brief: Tricky situation
Hashimotos in the beginning can be tricky and frustrating.
Basically, since antibodies are attacking your thyroid a few things can happen. In the short run, the inflammation can result in extra thyroid hormone spilling into your blood, causing hyperthyroidism. Long term, the inflammation, results in lost of thyroid function and you become hypothyroid. Lots of fluctuations in between.

In brief: Tricky situation
Hashimotos in the beginning can be tricky and frustrating.
Basically, since antibodies are attacking your thyroid a few things can happen. In the short run, the inflammation can result in extra thyroid hormone spilling into your blood, causing hyperthyroidism. Long term, the inflammation, results in lost of thyroid function and you become hypothyroid. Lots of fluctuations in between.
Dr. Shabbir Hossain
Dr. Shabbir Hossain
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors